iam 34 yrs old and before two weeks ago i got irregular heart palpation reach 234 rate per minute; this is the first time but iam type of drinking coffee and smoking hubbly bubbly. i went to many doctors and they told me u have what called "ventricular tachycardia" and also something called " ECG", i made a stress test, echo, heart recorder for 24 hours and also they give me a medicine called "amiodarone 200mg" for one month, i dont know whats the side effect of this medicine and beside that. they told me theres what called "Cardiac catheterization" by trying to ironing the node that case the unbalance in the heart rate.
please doctor can you tell me whats the main problem for that?
Ventricular tachycardia, or VT, has a few potential causes. Coronary artery disease, or blockages in the arteries that supply the heart, is a common cause. That is why a stress test was ordered, to try and diagnose this as a potential problem. Another potential cause is a cardiomyopathy, or damage to the squeezing function of the heart, which is performed by the myocardium (muscles of the heart). This itself can be a primary problem, or due to coronary artery disease. Other causes are genetic and related to problems with the electricity of the heart.
In regards to the procedure you are describing. It is does not sound like they want to do a cardiac catheterization. It sounds as if they are going to attempt a VT ablation, where they "map" where the abnormal electrical activity is causing the VT and then use radiofrequency waves to eliminate that abnormal area.
It sounds like you are being offered the current standard of care for VT.
I am not a Doctor but i was diagnosed with PSVT which is a form of ventricular tachycardia, and they wanted to put me on a beta blocker, but after reading about it i decided to try a natural way first....i went to an herbalist who suggested i take HAWTHORN in the tincture form and twice a day a dropper in the morning and a dropper at night. It has been three month and since i started taking it and my palpation and racing heart is totally gone. It made such a difference in my life, and i am so glad i did it. I hope this helps, bc i know how scary it can be when your heart feels out of control.
I am sorry to hear about your diagnosis. I have a hereditary condition ( Hypertrophic Cardiomyopathy which they once called Idiopathic Hypertrophic Subaortic Stenosis when my mom and brother were diagnosed.) I have lost many members of my family to this deadly heart disease. I went in KNOWING what we were looking for and I was misdiagnosed for over 10 years and am now dealing with various arrhythmias, including A Fib, A Flutter, SVT, and NS Ventricular Tachycardia. I had such a severe arrhythmia in February 2012 that they couldn't get my heart back into a normal sinus rhythm for 3 days and did a surgery called an ablation on the 4th day...even though I had been on injections of Heperin to my stomach, I had multiple strokes and a heart attack during the procedure. The blood is unable to be pumped out of the heart during these arrhythmias and the blood that had pooled in my heart was released into my brain and blood vessels of my heart where it caused a great deal of damage. I had to have 3 stents placed, eventually and couldn't speak when I woke up from surgery. Very scary! I am only 43 years old! I was told this is extremely rare, however, I have since learned it actually happens in high enough numbers that I should have been given the real odds. The medications I have been on for more than 1 1/2 years are no longer controlling the arrhythmias and I am being shocked by my defibrillator ( Oh, forgot to mention I had to have a pacemaker/ defibrillator put in 4 days after the ablation procedure.) They never mentioned that I could be shocked over 30 times in one day by my defibrillator in what are "inadvertent" shocks...meaning the shocks are not saving my life and shouldn't be delivered. An ER doctor mis-read it as ventricular tachycardia and refused to turn it off. I am actually afraid to go to any other hospital ER other than the hospital where I am seen regularly.They have re-set my device multiple times. My heart gets going and reaches more than 250 beats per minute.... it is an unreal feeling, horrific. I am so sorry you are dealing with a serious arrhythmia...I tell you this to simply give the advice of getting to the best doctors for your issue. Please get second and third opinions on recommendations for procedures & ask who the cardiologist or electrophysiologist would use if they needed the procedure done....because they won't use just anyone for themselves or a family member of theirs, but they will send you to someone simply because they are in the same practice or group. It is a long journey, but I wish you the very best of luck in finding the best choices for yourself and the treatment that best fits your lifestyle. Knowing things can go wrong to make you worse during "simple" procedures is also important information to have to make an informed decision...that is all I'm trying to say. Best wishes for a happy healthy future.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.